Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Quivering of muscle and veins in lower extremities of legs and arms. What could be the reason?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3040 Questions
Posted Wed, 29 May 2013 in Bones, Muscles and Joints
Answered by Dr. Luchuo Engelbert Bain 1 hour later
Hi and thanks for the query,

It’s of utmost important to characterize the nature of the quivering. To you experience it at rest, or when you start moving towards an object or a target?
For how long have you experienced this?
Have consulted for this before and have you taken any medications?

It’s important to know to know, because if it at rest, it could be Parkinson’s disease. If it intention or when you move towards a target, we could suspect a lesion with a part of the brain involved in balance called the cerebellum.

How is your hearing and balance? Any problems, because in case you got some problems like headaches and balance problems together, this could really be a cerebellar syndrome.

Do you feel any muscle stiffness? Or any reduction in sizes of the words when you write? These could be indirect signs of parkinson’s disease.

However, a situation called essential tremor could be observed, with shaking of no particular pathology or disease. This diagnosis is only made when the commonest causes cited above have been excluded. Other metabolic diseases and electrolyte abnormalities could also however be involved but are seen more rarely.

I strongly recommend you book an appointment with a neurologist. Thanks and best regards as I wish you the nest of health.

Dr Luchuo, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor